I found it pretty hard. Flu symptoms, yes - I was achey and shivery. I was also very upset and distressed. I also felt sort of floaty, not quite connected to the world, and my concentration and memory suffered a bit. It eased up within a week each time the dose was lowered. The initial reduction was the worst, and each step since then has been easier.
Don't try coming off without a medical professional to support and monitor you. Do take it really gradually - small steps down, and consider alternating the higher and lower doses for a week or so to help ease the process. I know it's possible to cross-taper onto SSRIs and that can help, so maybe mention it to your psych as an option.
Yes.
Pretty bad. Brain zaps. Nausea. Paranoia. Extreme exhaustion.
But then I'd always had bad side effects with it anyway.
My then GP reassured me that it wouldn't last forever, and that really helped, and it didn't.
I had a whole long thread on V2 about the whole process!
I haven't come off it as of yet...but I suffer badly with the withdrawal if I miss a few doses - flu symptoms, nausea, brain zaps, extreme suicidal feelings, jittery, disconnected feeling.
I was told by my psych the withdrawal usually eases after two - three weeks.
x x x
♥It's the ups and downs of living life this way. Promise me you'll never go away. Just stay with me through one more night because it's always darkest before the light and now I promise you I'll never turn away. I won't let you give us one less heart to break...♥
I'm not sure how common this is, but I felt great coming off venlafaxine - my mood went really high for a while, which was rather nice, though didn't last too long! I did get some 'brain zaps' and stuff but for me it really wasn't too bad and didn't last very long, it certainly wasn't as bad as I would have expected. Hopefully it won't be too bad for you.
I stopped cold turkey and from missing the first dose to maybe 2 weeks I felt awful. Brain zaps aches nausea floaty and pretty suicidal. However that was cold turkey and I'm sure if I'd tapered I would have been fine.
Yeah- dunno- experiencing for the first time with advice. Alternating days because generally feel sick. Angry that shrink doesn't want me to come off but hate being dependant. No such thing as a "drug holiday", but finding it really like a crutch. I am more resilient but my life in general sucks.
Why do people come off of it? I mean- why did you come off of it?
~Happy tomatoes together we will be~
You say toe- may- toe, I say toe- mah- toe:
Let's call the whole thing- red
“It’s time to lead the third revolution, which is not to say we want to be at the top of the world, but to say we want to change the world. Because the way the world has been designed by men is not working. It’s not working for women, it’s not working for men,
it’s not working for polar bears.” Arianna Huffington 2014
I am coming off it because it was causing my mood to be too high (I'm bipolar).
I am now feeling the withdrawal. I feel aweful. I feel so sick but because of a heart problem I have I can take anti sickness meds, i have zero appitite and I literally feel like I can't settle (restless) yet feel too achy to move. Not a great feeling.
My bf is worried I'm crashing from the mania but I'm pretty certain it's the withdrawal, it seem too coincidental to not be the meds.
I really hope it's over soon.
The average,
well-adjusted adult
gets up at 7.30am feeling just plain terrible.
Call me Kate.
I have dyslexia so please excuse my poor spelling and sometimes poor understanding.
Im on 225mg and stopped twice. Both times was off it for about a week and experiened nothing. But I was in icu (reason I wasnt given it) and out of it so that maybe why I didnt notice any withdrawal.
i've experienced this today...the crying out burst....the way i've come off is when the brain zaps have got soooo bad i'd take half a 75mg...but i haven't taken any for about a week now...the brain zaps are a lot better...i got a couple of minor ones today..but wow i hav been all over the place...
i too am coming off it as it was making me manic...
Sorry what's a brain zap. I actually welcomed the crying- haven't been able to in months- but yeah then I have mini meltdowns.....
Ballerina aren't you on mood stabilisers for bipolar?
What are doctor's attitudes to coming off meds?
~Happy tomatoes together we will be~
You say toe- may- toe, I say toe- mah- toe:
Let's call the whole thing- red
“It’s time to lead the third revolution, which is not to say we want to be at the top of the world, but to say we want to change the world. Because the way the world has been designed by men is not working. It’s not working for women, it’s not working for men,
it’s not working for polar bears.” Arianna Huffington 2014
Sorry what's a brain zap. I actually welcomed the crying- haven't been able to in months- but yeah then I have mini meltdowns.....
Ballerina aren't you on mood stabilisers for bipolar?
What are doctor's attitudes to coming off meds?
Yes I take sodium valporate as a mood stabilisers but my anti psych med did use to play a pretty big part in stabilising my mood. The sodium valporate on its own was not enough for me..
My doctor wants me off the venlavaxine ASAP so I don't end manic and psychotic. He just keeps saying I'll feel better in a few days and I just have to ride it out.
I am starting to feel quite a bit better though. Still have all the flu like symptoms but they are much less intense. Can't wait till it passes completely.
The average,
well-adjusted adult
gets up at 7.30am feeling just plain terrible.
Call me Kate.
I have dyslexia so please excuse my poor spelling and sometimes poor understanding.